MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO SURGICAL SYSTEM BE/FR/DE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO SURGICAL SYSTEM BE/FR/DE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71420574
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Inadequate Osseointegration (2646)
Date of Event 06/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a navio-assisted pfa had been performed on the right side, the patient experienced synovitis and pain.The adverse event was treated with arthroscopic synovectomy; in such surgery, the patella was found to be damaged and probably caused synovitis to the unstable patellofemoral component.The patient is able to mobilise post-operatively.
 
Additional Manufacturer Narrative
G3, h2, h3, and h6: the navio surgical system (be/fr/de), product npfs02020, used in treatment was not made available to the designated complaint unit for evaluation thus, visual inspection and functional testing could not be performed and a relationship between the reported event and the device was not confirmed.While all products meet required manufacturing specifications prior to release a serial number or lot number is required to link the device to a dhr or nc investigation.A complaint history review for similar reported/confirmed complaints has identified prior events.Although the reported problem was not confirmed, contributing factors may be component mismatch or unintended cut or damage to bone or tissue.The navio surgical technique guide (500197) provides instructions on consulting with implant manufacturer regarding implant compatibility and addresses methods to mitigate potential harm to bone and soft tissue.This failure is an identified failure mode within the risk assessment.Per complaint details from belgium, it was reported that after a navio-assisted pfa had been performed on the right side, the patient experienced synovitis and pain.The adverse event was treated with arthroscopic synovectomy; in such surgery, the patella was found to be damaged and probably caused synovitis to the unstable patellofemoral component.The patient is able to mobilize post-operatively.No additional patient injury or impact was reported and there were no further interventions necessary due to the reported event.Smith & nephew has not received adequate materials (operative reports) to fully evaluate the complaint, but if additional clinically relevant materials are later received the complaint can be reopened.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
NAVIO SURGICAL SYSTEM BE/FR/DE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
MDR Report Key10431956
Report Number3010266064-2020-01722
Device Sequence Number2344049
Product Code OLO
UDI-Device Identifier03596010208293
UDI-Public03596010208293
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420574
Device Catalogue NumberNPFS02020
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR